A minimax characterization for eigenvalues of hermitian pencils

B. Najman, Q. Ye

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


We establish a minimax characterization for extreme real eigenvalues of a general hermitian matrix pencil. The results extend the previous generalizations for real diagonable hermitian pencils and the classical Courant-Fischer theorem.

Original languageEnglish
Pages (from-to)217-230
Number of pages14
JournalLinear Algebra and Its Applications
Issue numberC
StatePublished - Jan 15 1991

Bibliographical note

Funding Information:
*On leave from University of Zagreb ‘Research supported by a University of Calgary Research Fellowship

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Numerical Analysis
  • Geometry and Topology
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'A minimax characterization for eigenvalues of hermitian pencils'. Together they form a unique fingerprint.

Cite this